Alert archive / Arizona / Special Weather Statements in 2019
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 2, 2019, 1:21 PM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 1:21 PM MST (20:21 UTC)
- Expired
- Aug 2, 2019, 1:45 PM MST
- In force
- 24 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS85 KTWC 022021 SPSTWC Special Weather Statement National Weather Service Tucson AZ 121 PM MST Fri Aug 2 2019 AZZ507-514-022045- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson- 121 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 145 PM MST... At 120 PM MST, Doppler radar was tracking a strong thunderstorm 16 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 11033 3217 11051 3237 11042 3222 11015 TIME...MOT...LOC 2020Z 213DEG 4KT 3219 11038 $$ RH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:06 PM MST, 15 minutes earlier.
Area forecast discussion, Aug 2, 1:06 PM MST, 15 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Fri Aug 2 2019 .SYNOPSIS... Isolated thunderstorms have started to develop this afternoon along the higher terrain. The bulk of the convective activity should remain to the south and east of Tucson, but cannot rule out activity in and around the Tucson Metro at some point today. The main threats will be localized intense rainfall, as the atmosphere is quite moist. The threat of afternoon/evening isolated thunderstorms will remain through the weekend into early next week. In addition to convection, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION... Cloud cover is increasing across SE Arizona, with the onset of daily monsoonal convection. Hi-res model guidance from earlier this morning did a pretty good job with both the timing and coverage of the current storms. Daytime heating coupled with CAPE values well in the 1500-2000 j/kg range will keep things interesting for the rest of today. The expectation is that thunderstorms will continue to develop through the early evening hours before dying off around sunset. A few of them may be severe in nature, with the main threats being periods of intense rainfall and localized flash flooding. Another important item of note for this forecast period is the unseasonably hot daily max temps expected through early next week. With school starting across much of the area on Monday, this means impacts may be widespread. Heat Impact Levels will remain solidly within the moderate range through early next week, with Monday being the hottest day. MJS && .AVIATION...Valid through 04/00Z. Scattered SHRA/TSRA this afternoon with SCT-BKN clouds 8-12k ft, diminishing this evening. Light surface winds less than 12 kts will favor a westerly direction this afternoon, becoming variable tonight. Gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures warm several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 2, 1:01 PM MST, 20 minutes before
Special Weather Statement National Weather Service Tucson AZ 101 PM MST Fri Aug 2 2019 AZZ507-513-022030- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 101 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 130 PM MST... At 100 PM MST, the public reported a strong thunderstorm over Fort Huachuca, or over Sierra Vista, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista, Whetstone, Huachuca City, Fort Huachuca and Charleston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3147 11026 3153 11046 3176 11042 3168 11014 TIME...MOT...LOC 2000Z 199DEG 7KT 3157 11034 RH
Special weather statement, Aug 2, 1:21 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 121 PM MST Fri Aug 2 2019 AZZ507-514-022045- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson- 121 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 145 PM MST... At 120 PM MST, Doppler radar was tracking a strong thunderstorm 16 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 11033 3217 11051 3237 11042 3222 11015 TIME...MOT...LOC 2020Z 213DEG 4KT 3219 11038 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:18 PM MST | Special Weather Statement | TWC | 27 min | |
| Aug 1, 7:37 PM MST | Special Weather Statement | TWC | 23 min | |
| Aug 1, 7:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 2, 12:59 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Aug 2, 1:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 2, 1:25 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Aug 2, 1:47 PM MST | Special Weather Statement | TWC | 28 min | |
| Aug 2, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
| Aug 2, 2:15 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Aug 2, 2:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Aug 2, 2:40 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Aug 2, 4:39 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
Nearby
Special Weather Statements in Arizona, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.